Posted by: Melissa | 2009-05-07

Injection and Antibiotics

Does Antibiotics only affect Oral Contraceptives or does it affect the 2 month injection as well? Do I need to use extra protection while on antibiotics?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The injection is not affected by antibiotics.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-05-07

If you go for your injections on time then the antibiotics will not have an effect, its not the same as the pill. I was on 2 month injection for 6 years.

Reply to Anonymous
Posted by: Sam | 2009-05-07

Hi Melissa
Yes, Antibiotics will weaken both orally ingested contraceptives as well as the injection, which goes into your bloodstream anyway. I would advice that you use a condom whilst on the antibiotics and two weeks thereafter as the antibiotics is still in your system.

All the best!

Reply to Sam

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.